Hail, Jerauld
- When
- July 22, 6:15 AM CST
- Where
- Jerauld County, 5.23 mi SSW of Lane
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.000, -98.460
A thunderstorm produced quarter size hail in Jerauld County on the morning of July 22nd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced quarter size hail in Jerauld County on the morning of July 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 22, 2:40 AM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 AM CDT FRI JUL 22 2011 .DISCUSSION... THUNDERSTORMS EXPECTED TO BE VERY SPOTTY THROUGH THE DAYTIME HOURS WITH PESKY ISOLATED ACTIVITY ASSOCIATED WITH ILL DEFINED SHORT WAVES AND SOME HALF DECENT THETA-E ADVECTION BUT WITH OTHER PARAMETERS SUCH AS SHEAR AND INSTABILITY NOT THAT EXCITING. EXPECT A MINIMUM OF EVEN THIS ISOLATED STORMS DURING THE MIDDLE OF THE DAY. MEANWHILE... CONTINUED INFLUX OF VERY WARM AND HUMID AIR COULD BRING MARGINAL HEAT ADVISORY CONDITIONS TO PARTS OF THE AREA...BUT WITH TOP HEAT INDEX AT MOST A COUPLE DEGREES BELOW THRESHOLD AND A FAIRLY SHORT DURATION HAVE OPTED AFTER COORDINATION TO LEAVE OUT FOR NOW. ALSO HAVE GONE WITH THE DEWPOINT SURGE INTO THE MID 70S WHICH MAY BE A DEGREE OR TWO HIGH SOME PLACES. THUNDERSTORMS OVER THE GENERAL REGION SHOULD HIT PRIME TIME TONIGHT BUT THE BEST SETTING APPEARS TO BE TO OUR NORTH. WILL HAVE THE HIGHEST CHANCES IN THE NORTHERN PART OF THE AREA WITH SLIGHT CHANCES SOUTH. PROBLEM IS SOUTHWESTERLY UPPER FLOW WHICH WILL FIGHT THE USUAL TENDENCY FOR MT/ND/SD POINT AREA CONVECTIVE SYSTEMS TO SINK SOUTHEAST...SINCE THIS IS THE PRIME TYPE OF CONVECTION EXPECTED DURING THE NIGHTTIME HOURS. STORM THREAT BECOMES MORE IFFY FOR SATURDAY WITH COLD FRONT MOVING INTO FORECAST AREA FROM THE WEST. BEST PARAMETERS STILL FAVOR THE NORTH WITH SOME POTENTIAL FOR DEVELOPMENT RIGHT ALONG THE FRONT. HAVE DECREASED CHANCES SLOWLY LATE SATURDAY AND SATURDAY NIGHT SINCE I FELL THAT MODELS ESPECIALLY THE NAM MAY BE TOO FAST ON BRINGING THE FRONT ACROSS..OTHERWISE WE COULD BE RID OF EVERYTHING BY EARLY SATURDAY EVENING. FRONT WILL BRING COOLER AND DRIER AIR FOR SUNDAY...WHICH SHOULD GRADUALLY ERODE NEXT WEEK. RETURN OF SOME THUNDERSTORM THREAT BY TUESDAY AFTERNOON HAS BEEN LEFT UNTOUCHED. SO HAS THE GRADUAL WARMUP FOR NEXT WEEK. / WILLIAMS && .AVIATION... TWO WEAK UPPER WAVES WILL SKIRT THE NORTHWESTERN AND SOUTHEASTERN BORDERS OF THE CWA THROUGH THE EARLY MORNING HOURS. EXPECT SCATTERED THUNDERSTORMS MOVING INTO THE JAMES RIVER VALLEY TO RAPIDLY DISSIPATE AS THEY HEAD EAST-NORTHEASTWARD. SCATTERED THUNDERSTORMS MOVING THROUGH WEST CENTRAL IOWA COULD CREEP NORTHWARD THIS MORNING BUT THE BULK SHOULD REMAIN OUTSIDE THE CWA. WILL LIKELY SEE A BREAK IN THE PRECIPITATION AFTER 15Z WITH ANOTHER ROUND POTENTIALLY DEVELOPING AFTER 00Z. PRIMARILY VFR CONDITIONS EXPECTED BUT COULD SEE SOME STRONG WIND GUSTS NEAR THUNDERSTORMS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 505 AM CDT FRI JUL 22 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 505 AM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SPOTTY THUNDERSTORMS THROUGH MID AFTERNOON ARE NOT EXPECTED TO BE SEVERE. STORMS LATE THIS AFTERNOON AND MORE ESPECIALLY TONIGHT COULD PRODUCE ISOLATED QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. THERE IS A SLIGHT CHANCE THAT ORGANIZED SEVERE STORMS TONIGHT COULD AFFECT PART OF SOUTHEAST SOUTH DAKOTA...MAINLY FROM HURON TO BROOKINGS...WITH WIDESPREAD DAMAGING WINDS...ALTHOUGH MOST OF THESE ORGANIZED STORMS ARE EXPECTED TO BE NORTH OF THE AREA. FLOODING... MINOR TO MODERATE FLOODING WILL CONTINUE ACROSS THE JAMES...LITTLE SIOUX...AND LOWER BIG SIOUX RIVERS UNTIL FURTHER NOTICE. HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS SATURDAY AND SATURDAY EVENING MAY INCLUDE ISOLATED SEVERE STORMS...MAINLY EAST OF THE JAMES RIVER...AS A COLD FRONT ENTERS THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 700 PM THIS EVENING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The Sioux Falls radar (KFSD), 146 km away, was scanning. The volume nearest the first event began at 12:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2011Every state in 2011This day in weather historyWarnings in South Dakota, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334252.